Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 25, 2017, 2:35 PM EST for Charles County, Prince George's County, Maryland; 5 counties in Virginia. It was in force for 40 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2017, 2:35 PM EST (19:35 UTC)
- Expired
- Feb 25, 2017, 3:15 PM EST
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Charles County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, Fairfax County, VA, Prince William County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 2:36 PM EST | HAIL 1 | 2 E Roseville, VA | QUARTER SIZE HAIL |
| Feb 25, 2:37 PM EST | HAIL 1 | 2 Se Garrisonville, VA | QUARTER SIZE HAIL AT INTERSECTION OF VA RT 610 AND I-95 |
| Feb 25, 2:39 PM EST | HAIL 0.88 | 2 Ene Roseville, VA | NICKEL SIZE HAIL |
| Feb 25, 2:40 PM EST | HAIL 1 | Aquia, VA | |
| Feb 25, 2:42 PM EST | HAIL 1 | Triangle, VA | QUARTER SIZED HAIL |
| Feb 25, 2:47 PM EST | TSTM WND GST 58 | 1 Sw Quantico, VA | |
| Feb 25, 2:47 PM EST | MARINE TSTM WIND 58 | 1 Sw Quantico, VA | |
| Feb 25, 2:56 PM EST | TSTM WND DMG | Indian Head, MD | NUMEROUS REPORTS OF TREES DOWNED AND UPROOTED... POWER LINES DOWN... SHINGLE DAMAGE... AND DIME SIZED HAIL THROUGOUT TOWN OF INDIAN HEAD |
| Feb 25, 3:04 PM EST | HAIL 0.75 | 1 Ssw Bryans Road, MD | DIME SIZE HAIL |
| Feb 25, 3:17 PM EST | MARINE TSTM WIND 46 | 1 S Reagan National Air, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WUUS51 KLWX 251935
SVRLWX
DCC001-MDC017-033-VAC013-059-153-179-510-252015-
/O.NEW.KLWX.SV.W.0013.170225T1935Z-170225T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
235 PM EST SAT FEB 25 2017
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The southeastern District of Columbia...
Southern Prince Georges County in central Maryland...
Northwestern Charles County in southern Maryland...
Northern Stafford County in northern Virginia...
Southeastern Arlington County in northern Virginia...
Southeastern Fairfax County in northern Virginia...
Southeastern Prince William County in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 315 PM EST
* At 234 PM EST, a severe thunderstorm was located 7 miles west of
Dumfries, or 8 miles southwest of Dale City, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Waldorf, Dale City, Clinton, Springfield,
Fort Washington, Fort Hunt, Groveton, Forestville, Huntington,
Coral Hills, Fort Belvoir, Woodbridge, National Harbor, Quantico,
Nationals Park, Reagan National Airport, Crystal City and RFK
Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3841 7754 3851 7759 3856 7753 3862 7757
3893 7693 3871 7675
TIME...MOT...LOC 1934Z 235DEG 44KT 3856 7745
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
430
WWUS51 KLWX 251947
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
247 PM EST SAT FEB 25 2017
DCC001-VAC013-251956-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
District of Columbia DC-Arlington VA-
247 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR THE SOUTHEASTERN DISTRICT OF
COLUMBIA AND SOUTHEASTERN ARLINGTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved south
of the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EST for
southern and central Maryland...and northern Virginia.
LAT...LON 3848 7737 3856 7744 3888 7689 3871 7675
TIME...MOT...LOC 1946Z 235DEG 44KT 3865 7729
$$
MDC017-033-VAC059-153-179-510-252015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
Prince Georges MD-Charles MD-Stafford VA-Fairfax VA-
Prince William VA-City of Alexandria VA-
247 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR SOUTHERN PRINCE GEORGES...NORTHWESTERN CHARLES...NORTHEASTERN
STAFFORD...SOUTHEASTERN FAIRFAX...AND SOUTHEASTERN PRINCE WILLIAM
COUNTIES AND THE SOUTHEASTERN CITY OF ALEXANDRIA...
At 246 PM EST, a severe thunderstorm was located over Woodbridge,
moving northeast at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Hail is large
enough to dent and damage vehicles. Some hail damage to
roofs, siding, and windows is possible.
Locations impacted include...
Waldorf, Dale City, Clinton, Fort Washington, Fort Hunt, Groveton,
Forestville, Coral Hills, Fort Belvoir, Woodbridge, National Harbor,
Quantico, Andrews Air Force Base, Montclair, Camp Springs, Lorton,
Oxon Hill, Hybla Valley, Walker Mill and Rosaryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3848 7737 3856 7744 3888 7689 3871 7675
TIME...MOT...LOC 1946Z 235DEG 44KT 3865 7729
HAIL...1.75IN
WIND...70MPH
$$
DH827
WWUS51 KLWX 251957
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
257 PM EST SAT FEB 25 2017
VAC179-252006-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
Stafford VA-
257 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STAFFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EST for
southern and central Maryland...and northern Virginia.
LAT...LON 3851 7731 3860 7735 3888 7689 3871 7675
TIME...MOT...LOC 1956Z 235DEG 44KT 3872 7715
$$
MDC017-033-VAC059-153-510-252015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
Prince Georges MD-Charles MD-Fairfax VA-Prince William VA-
City of Alexandria VA-
257 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR SOUTHERN PRINCE GEORGES...NORTHWESTERN CHARLES...SOUTHEASTERN
FAIRFAX...AND SOUTHEASTERN PRINCE WILLIAM COUNTIES AND THE
SOUTHEASTERN CITY OF ALEXANDRIA...
At 256 PM EST, a severe thunderstorm was located over Fort Belvoir,
moving northeast at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Hail is large
enough to dent and damage vehicles. Some hail damage to
roofs, siding, and windows is possible.
Locations impacted include...
Waldorf, Dale City, Clinton, Fort Washington, Fort Hunt, Groveton,
Forestville, Coral Hills, Fort Belvoir, Woodbridge, National Harbor,
Quantico, Andrews Air Force Base, Montclair, Camp Springs, Lorton,
Oxon Hill, Hybla Valley, Walker Mill and Rosaryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3851 7731 3860 7735 3888 7689 3871 7675
TIME...MOT...LOC 1956Z 235DEG 44KT 3872 7715
HAIL...1.75IN
WIND...70MPH
$$126
WWUS51 KLWX 252003
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
303 PM EST SAT FEB 25 2017
VAC153-510-252012-
/O.CAN.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
Prince William VA-City of Alexandria VA-
303 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE WILLIAM
AND THE SOUTHEASTERN CITY OF ALEXANDRIA IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM EST for
southern and central Maryland...and northern Virginia.
LAT...LON 3857 7716 3866 7718 3888 7689 3871 7675
TIME...MOT...LOC 2002Z 235DEG 44KT 3877 7706
$$
MDC017-033-VAC059-252015-
/O.CON.KLWX.SV.W.0013.000000T0000Z-170225T2015Z/
Prince Georges MD-Charles MD-Fairfax VA-
303 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR SOUTHERN PRINCE GEORGES...NORTHWESTERN CHARLES AND SOUTHEASTERN
FAIRFAX COUNTIES...
At 302 PM EST, a severe thunderstorm was located over Huntington,
moving northeast at 50 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Hail is large
enough to dent and damage vehicles. Some hail damage to
roofs, siding, and windows is possible.
Locations impacted include...
Waldorf, Clinton, Fort Washington, Fort Hunt, Forestville, Fort
Belvoir, National Harbor, Andrews Air Force Base, Camp Springs, Oxon
Hill, Hybla Valley, Walker Mill, Rosaryville, Friendly, Marlton,
Temple Hills, Marlow Heights, Mount Vernon, Accokeek and Bryans Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors to protect yourself from wind and lightning. Trees around
you may be downed from damaging winds, so if you are near large
trees, move to an interior room on the lowest floor. Don't drive
underneath trees or in wooded areas until the threat has passed.
&&
LAT...LON 3857 7716 3866 7718 3888 7689 3871 7675
TIME...MOT...LOC 2002Z 235DEG 44KT 3877 7706
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 12:48 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 25, 12:48 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1248 PM EST Sat Feb 25 2017
.SYNOPSIS...
A cold front will cross the area today. High pressure will
return to the area Sunday through early next week. A warm front
will then lift north into the area Tuesday into Wednesday
followed by another cold front Wednesday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Update...
Earlier precipitation dissipated, but a band of thunderstorms
have developed in Virginia along wind shift boundary...ahead of
the cold front. Have used this feature as the catalyst for
showers/thunderstorms this afternoon. All forecasts have been
updated. Will be monitoring for severe thunderstorm potential.
From previous discussion...
Have an anonomously warm/humid air mass in place. In spite of
approaching cloudcover, which may act to limit heating, would
not want to discount heating potential. Therefore, am not
backing down on temperature forecast. For that matter, little
change made to overall forecast. Anticipate line of showers to
reintensify upon diurnal heating. There is a well defined
baroclinic boundary to drive convection, and heating will add
the necessary instability/lift (1000 J/kg CAPE...in February).
Believe that downward transport of momentum to be the primary
threat. However, wet-bulb zero climatologically low (around
8500 ft) and lapse rates rather high, so any of the taller
updrafts may contain a hail threat too. Current timing would
place this activity near the Blue Ridge by noon, and the I-95
corridor around 3pm. HRRR/RAP depict good consistency
temporally. By 6pm, all activity should be pushing onto the
Eastern Shore.
Temperatures will fall quickly as the front passes, and
westerly winds will increase with gusts of 30-40 mph possible.
The best surge of winds may come during the early evening. Lows
will ultimately bottom out in the 30s, with some 20s west of the
Blue Ridge. A period of upslope snow showers could produce
localized amounts up to an inch west of the Allegheny Front.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
High pressure moves in from the west Sunday, allowing winds to
gradually relax. Highs will be much cooler but closer to normal
in the mid 40s to lower 50s. Lows will fall back to the upper
20s and 30s Sunday night as the high begins to move east.
While no well defined system is expected for Monday into Monday
night, there will be increased isentropic lift, and an inverted
trough may develop along the Carolina coast to SE VA. Will have
gradually increasing chances of showers through the period,
highest S/E of DC Monday night. Temperatures will gradually warm
back up as well.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Another system will slowly lift northeast across the Plains and
Great Lakes Tuesday through Wednesday night. This system will
push a warm front back northward across the region Tuesday
and Tuesday night, with solid warm sector weather expected by
Wednesday afternoon. Showers will be possible through this
entire period. Then the cold front will cross the region
Wednesday night with more showers and perhaps a stray
thunderstorm. This system looks a little weaker than the current
one but not a whole lot so we may have some of the same
concerns. After the system passes, we turn notably cooler
Thursday and Friday as Canadian high pressure tries to build in.
A weak clipper could even try to sneak across the area at the
end of the week but this is highly uncertain. There is a small
potential that this system could even try to bring a little
snow, but odds again are quite small at this point. In any case,
after all this mild weather, the slightly cooler than normal
weather expected for the end of this week will feel pretty cold.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A sharp cold front will be crossing the terminals this
afternoon. (MRB may be a pinch before noon.) Expect a line of
showers/storms to accompany the front, which could pose brief
IFR conditions and strong wind gusts above 40 kt. Winds will
sharply shift to the west behind the front, with 30-35 kt gusts
possible through mid- evening or so. Winds gradually diminish
through Sunday as high pressure builds.
No major impacts are forecast Monday and Monday night, although
there will be increasing chances for some light rain showers.
Potential for sub-VFR conditions Tuesday through Wednesday night
as a warm front moves north followed by a cold front, with
showers reducing visibility along with low clouds possible.
&&
.MARINE...
Gale Warning now in effect, although strongest gusts will be
later today. Sharp cold front will move eastward this
afternoon, accompanied by strong showers and storms with 40+ kt
wind potential. Winds also shift to west, with continuing gusts
near gale force possible through the evening. The main story is
the sudden onset, which may catch boaters off guard after the
mild morning.
SCA conditions then continue through Sunday afternoon. Brief
lull Sunday night with high pressure, but southerly winds could
again reach SCA criteria on Monday into Monday night.
System moving through Tuesday/Wednesday may result in continued
SCA conditions as southerly flow continues.
&&
.CLIMATE...
Record high maximum and minimum temperatures for February 25:
BWI 83F (1930), 52F (1930)
DCA 84F (1930), 54F (1891)
IAD 79F (2000), 47F (2000)
Warmest Februaries (average temperature)
DCA BWI IAD
1. 46.9 (1976) 44.0 (1976) 42.1 (1990)
2. 45.2 (1990) 43.9 (1949) 41.1 (1976)
3. 44.7 (1997) 43.3 (1890) 41.0 (1998)
4. 44.3 (2012) 42.7 (1932) 40.9 (2012)
5. 43.9 (1949) 42.6 (1909) 40.5 (1997)
Feb 2017 (through the 24th)
DCA: 47.1 BWI: 43.7 IAD: 44.5
Warmest Winters (Dec 1-Feb 28/29)
DCA BWI IAD
1. 44.7 (1931-32) 45.3 (1931-32) 40.0 (2011-12)
2. 44.3 (1889-90) 44.4 (1889-90) 39.7 (2001-02)
3. 43.3 (2011-12) 42.4 (1948-49) 39.4 (1997-98)
4. 43.2 (2001-02) 41.9 (1949-50) 39.0 (2015-16)
5. 42.8 (1949-50) 41.3 (1879-80) 38.3 (1990-91)
Winter 2016-17 (through Feb 24)
DCA: 43.7 BWI: 40.3 IAD: 40.7
Driest Februaries (total precipitation)
DCA BWI IAD
1. 0.35 (2009) 0.26 (2009) 0.25 (1978)
2. 0.42 (1978) 0.36 (2002) 0.35 (2009)
3. 0.47 (2002) 0.56 (1978) 0.46 (2002)
4. 0.62 (1901) 0.63 (1977) 0.49 (1977)
5. 0.66 (1977) 0.65 (1901) 0.68 (1968)
Feb 2017 (through the 24th)
DCA: 0.16 BWI: 0.46 IAD: 0.25
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 1 AM to 4 PM EST Sunday for
ANZ530>543.
Gale Warning until 1 AM EST Sunday for ANZ530>543.
&&
SYNOPSIS...RCM
NEAR TERM...HTS/ADS
SHORT TERM...ADS
LONG TERM...RCM
AVIATION...ADS/HTS/RCM
MARINE...ADS/HTS/RCM
CLIMATE...BAJ/DFH/RCMHazardous weather outlook, Feb 25, 1:42 PM EST, 53 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 142 PM EST Sat Feb 25 2017 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-261845- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 142 PM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch has been issued until 8pm. A gale warning is in effect for all the waters from 10 AM EST today to 1 AM EST Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any severe weather via standard operating procedures. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-261845- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 142 PM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch has been issued for all counties east of the Blue Ridge as well as the Martinsburg-Hagerstown area until 8pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report any severe weather via standard operating procedures. HTS
In the hours before
Local storm report, Feb 25, 2:14 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
214 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG 2 ENE COVESVILLE 37.90N 78.67W
02/25/2017 ALBEMARLE VA 911 CALL CENTER
TREE DOWN ONTO POWER LINES AT 4734 COWAN RD
&&
EVENT NUMBER LWX1700692
KLWLocal storm report, Feb 25, 2:18 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
218 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 3 W LOGAN 38.22N 77.81W
02/25/2017 M1.00 INCH SPOTSYLVANIA VA EMERGENCY MNGR
&&
EVENT NUMBER LWX1700693
KLWLocal storm report, Feb 25, 2:29 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 1 W MONTICELLO 38.01N 78.46W
02/25/2017 ALBEMARLE VA PUBLIC
MULTIPLE TREES DOWN AND DIME SIZE HAIL
0124 PM HAIL 1 W MONTICELLO 38.01N 78.46W
02/25/2017 M0.75 INCH ALBEMARLE VA PUBLIC
MULTIPLE TREES DOWN AND DIME SIZE HAIL
&&
EVENT NUMBER LWX1700694
EVENT NUMBER LWX1700695
KLWLocal storm report, Feb 25, 2:32 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
232 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 3 E CHANCELLORSVILLE 38.31N 77.58W
02/25/2017 M0.88 INCH SPOTSYLVANIA VA PUBLIC
NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1700696
KLWLocal storm report, Feb 25, 2:33 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 NE STORCK 38.44N 77.59W
02/25/2017 M0.75 INCH STAFFORD VA TRAINED SPOTTER
3/4 DIAMETER HAIL AND 53MPH WIND GUST
&&
EVENT NUMBER LWX1700697
MUCCILLILocal storm report, Feb 25, 2:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EST SAT FEB 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 3 NW FALMOUTH 38.37N 77.50W
02/25/2017 E1.00 INCH STAFFORD VA TRAINED SPOTTER
QUARTER SIZED HAIL
&&
EVENT NUMBER LWX1700698
MUCCILLIThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:07 PM EST | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 38 min |
| Feb 25, 2:12 PM EST | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 10 min |
| Feb 25, 2:27 PM EST | Severe Thunderstorm Warning | LWX | Charles | 48 min |
| Feb 25, 2:39 PM EST | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 29 min |
| Feb 25, 2:52 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 38 min |
| Feb 25, 3:03 PM EST | Tornado Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 27 min |
| Feb 25, 3:24 PM EST | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 24 min |
| Feb 25, 3:29 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 35 min |
| Feb 25, 3:39 PM EST | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 26 min |
| Feb 25, 4:00 PM EST | Severe Thunderstorm Warning | LWX | Saint Mary's | 45 min |
| Feb 25, 1:09 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Nelson, City of Charlottesville | 36 min |
| Feb 25, 1:33 PM EST | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Greene, Madison, Orange, Spotsylvania | 42 min |
| Feb 25, 2:02 PM EST | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford | 43 min |
| Feb 25, 2:18 PM EST | Special Marine Warning | LWX | 87 min | |
| Feb 25, 2:38 PM EST | Special Marine Warning | LWX | 97 min | |
| Feb 25, 3:08 PM EST | Special Marine Warning | LWX | 97 min | |
| Feb 25, 3:10 PM EST | Special Marine Warning | LWX | 95 min | |
| Feb 25, 3:16 PM EST | Special Marine Warning | LWX | 89 min | |
| Feb 25, 3:17 PM EST | Special Marine Warning | LWX | 28 min | |
| Feb 25, 3:41 PM EST | Special Marine Warning | LWX | 64 min | |
| Feb 25, 4:03 PM EST | Special Marine Warning | LWX | 87 min | |
| Feb 25, 4:23 PM EST | Special Marine Warning | LWX | 97 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in Maryland, 2017Severe Thunderstorm Warnings in District of Columbia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.